Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Stomach cramps, lansoprazole tablets, side effect hair fall, medicine should be continued ?

hi i am a 15 year old teenage boy and i was suffering from really bad stomach cramps . I went to hospital and the doctor gave me lansoprazole tablets 2 months ago. I have noticed one of the side effects from taking the tablets are hair loss . I am experiencing really bad hair loss my hair is coming out in clumps my hair was thick and now its thin and comes out when you touch it. What should i do? if i stop taking the tablets will my hair stop falling out and return to its normal thickness or stay like this and carry on falling out until their is nothing left?!
Asked On : Wed, 9 May 2012
Answers:  1 Views:  256
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi Jason,

Welcome to Health Care Magic.

Hair loss due to Lansoprazole is a rare but undesirable side effect .
Do not worry. The hair loss due to Lansoprazole is transient and your hair should grow back normal once you stop taking this. As far as your abdominal cramps is concerned , look for an alternative for lansoprazole (like rantac)

The exact reason for the hair loss is not known but it could be due to Zinc and magnesium deficinecy( Usually seen on long term therapy).

Take plenty of fresh fruits and if required multivitamin capsules which is rich in zinc and vitamin E.

Wish you a healthy Life.
Take Care

Meet your doctor and explain him about your problem and ask him to change the medicine required
Answered: Wed, 9 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor